What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 7, 5:45 PM CST, 36 minutes earlier.
Area forecast discussion, May 7, 5:45 PM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
645 PM CDT Fri May 7 2021
.DISCUSSION...
Please see the 00Z aviation discussion below.
&&
.AVIATION...
Scattered thunderstorms are ongoing across portions of SE NM and
SW Texas at issuance, however impacts at area terminals are
questionable, thus have not included mention at this time and will
monitor and amend if needed. Otherwise, VFR conditions will
prevail, with elevated/gusty winds this evening diminishing by
around 06Z, before winds veer to the southwest and west Saturday
late morning/early afternoon, with sustained speeds around 20-30kt
areawide and higher gusts. Storms will be possible during the
afternoon Saturday, but should remain east of area terminals, with
the possible exception of FST.
&&
.PREV DISCUSSION... /issued 211 PM CDT Fri May 7 2021/
DISCUSSION...
High based convection starting to develop from the Sacramento-GDP-
Davis Mtns. NAMBUFR sounding supports CAPEs 800-1000 J/KG and DCAPE
1400 J/KG with bases 8-10KFT AGL. We expect several outflow
boundaries to sweep across these areas and possibly farther e into
parts of the PB. Locally strong outflow winds are favored,
especially when storms move out of the mtns over the deeper, warmer,
and drier boundary layer of the plains. Despite the Inverted-V
signature on sounding this is not a classic dry microburst
environment, but instead more likely that of a hybrid and with steep
lapse rates hail cannot be ruled out. The largest cluster of
storms may move across/near the Davis Mtns with another possible
just n of the Eddy/Lea counties. A deepening surface low e of the
mid-level trof/speed max (45kt) and a well mixed boundary layer
will promote windy/very windy conditions Sat across much of the
area, especially SE NM/GDP Mtns. In SE NM plains winds may near
advisory conditions, and high winds in the favored areas of GDP
Mtns are likely and we will upgrade to a warning there. Dryline
will move to a far ewd location Sat PM with weakest SB CINH along
the dryline and co-located with moderate instability, and there is
sufficient deep layer shear for possibility of a few
strong/severe storms. However latest model trends have backed off
on initiation, so will downplay the conditional risk for now. As
aforementioned mid-level trof passes the assocd cold front will
move s arriving near the I-20 corridor by 12Z Sun. After a hot Sat
post-frontal temps on Sun will fall back to just below normal.
Low-level warm air advection regime Mon AM will result in clouds,
possible very light precip e of a line from near HOB-ODO-6R6.
Clouds will hold thru much of the day e of the referenced line and
temps will remain below normal, especially ne-e CWFA. We would
not be surprised to see strong/severe storm in/near the Lower
Trans Pecos Mon PM. Another passing trof late Tue/early Wed will
favor a re-enforcement of surface ridging and east winds/below
normal temps. In the cooler, moist, and periodic isentropic ascent
regime some models are generating light precip, probably fades
with time, but NBM is sampling it. A wide outcome of temps are
possible Tue and NBM does reflect a large spread (20 degrees) in
high temps for areas n of the Pecos River. Boundary layer
instability may return Thur, but moreso Fri with less clouds.
FIRE WEATHER...
Thunderstorms are expected to develop this afternoon across the
Sacramento mountains and move eastward across SE New Mexico. Another
line of storms will develop across the Chihuahua Desert before
moving over the border into Texas, impacting Culberson county and
the Davis mountains and surrounding regions. Dry lightning and gusty
and erratic winds from outflow boundaries are possible with any of
these storms. On Saturday, RH will drop to as low as 5% across SE
New Mexico, the mountains, the Upper Trans Pecos, and Culberson
county. These lower RHs will be co-located with the higher 20ft
winds. A Fire Weather Watch is out for all of these areas,
however, the highest fire weather concerns will be in Chaves
county, the Sacramento Foothills, and the northernmost part of
Lea county. Rainfall in excess of of 2 inches fell across much of
Eddy and Lea counties, drastically lowering ERCs across the New
Mexico plains and the Guadalupe and Delaware mountains. These
areas may be removed from the watch depending on the latest fuel
maps on the overnight shift, and a Red Flag Warning will likely be
needed Saturday for only Chaves county and the Sacramento
Foothills. Sunday will remain dry, but lower winds outside of the
mountains will reduce fire weather concerns. Monday and beyond,
moisture returns and temperatures cool with a front moving through
Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 64 93 62 86 / 0 0 10 0
Carlsbad 60 92 59 88 / 30 0 0 0
Dryden 64 95 64 96 / 10 10 10 0
Fort Stockton 65 97 63 91 / 20 10 0 0
Guadalupe Pass 60 83 58 81 / 30 0 0 0
Hobbs 60 90 57 84 / 20 0 0 0
Marfa 54 90 50 85 / 40 0 0 0
Midland Intl Airport 63 94 60 87 / 10 0 10 0
Odessa 64 94 60 88 / 10 0 0 0
Wink 63 97 59 91 / 30 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Saturday afternoon through Saturday
evening for Chaves Plains-Eddy Plains-Lea-Sacramento
Foothills and Guadalupe Mountains.
High Wind Warning from 11 AM to 7 PM MDT Saturday for Guadalupe
Mountains of Eddy County.
TX...Fire Weather Watch from Saturday afternoon through Saturday
evening for Eastern Culberson County-Guadalupe Mountains
Above 7000 Feet-Guadalupe and Delaware Mountains.
High Wind Warning from 11 AM to 7 PM MDT Saturday for Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains.
&&
10/84Hazardous weather outlook, May 7, 12:37 PM CST, 5 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
137 PM CDT Fri May 7 2021
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-081845-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
137 PM CDT Fri May 7 2021 /1237 PM MDT Fri May 7 2021/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
Thunderstorms this afternoon will be possible across Southeast New
Mexico, the Upper Trans Pecos, the Highway 54 corridor and the Davis
Mountains this afternoon and evening. Gusty and erratic winds and
dry lightning will be possible with any of these storms.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Near critical to critical fire weather conditions will exist across
Southeast New Mexico, Chaves county, and the Sacramento Mountains on
Saturday. A Fire Weather Watch is in effect for these areas.
Strong winds will be possible across the Southeast New Mexico plains
and Guadalupe and Delaware Mountains on Saturday. A High Wind
Warning is in effect for the Guadalupe and Delaware Mountains.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
In the hours before
Special weather statement, May 7, 4:54 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
454 PM MDT Fri May 7 2021
NMZ029-072345-
Northern Lea County NM-
454 PM MDT Fri May 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEA COUNTY UNTIL 545 PM
MDT...
At 454 PM MDT, Doppler radar was tracking a strong thunderstorm over
Caprock, or 26 miles west of Tatum, moving east at 35 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Caprock and Crossroads.
LAT...LON 3331 10306 3326 10377 3340 10377 3340 10372
3357 10372 3357 10305
TIME...MOT...LOC 2254Z 262DEG 31KT 3339 10374
89Special weather statement, May 7, 5:48 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
548 PM MDT Fri May 7 2021
NMZ029-080015-
Northern Lea County NM-
548 PM MDT Fri May 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 615
PM MDT...
At 548 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Crossroads, or 10 miles north of Tatum, moving
east at 35 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Tatum, Gladiola and Tatum Airport.
LAT...LON 3316 10306 3315 10333 3357 10334 3357 10306
TIME...MOT...LOC 2348Z 253DEG 29KT 3340 10326
89
Special weather statement, May 7, 6:05 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
705 PM CDT Fri May 7 2021
TXZ273-274-080030-
Eastern Culberson County TX-Reeves County Plains TX-
705 PM CDT Fri May 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL REEVES AND EAST
CENTRAL CULBERSON COUNTIES UNTIL 730 PM CDT...
At 704 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles west of Toyah, moving east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Toyah.
This includes Interstate 20 between mile markers 17 and 24.
LAT...LON 3127 10413 3140 10420 3161 10386 3126 10372
TIME...MOT...LOC 0004Z 250DEG 27KT 3137 10409
89